Missouri, 2013Flash Flood and Damaging Winds in Missouri, May 30, 2013
May 30, 2013 · NWS EAX · 3 events in 2 counties and zones
Several outflow boundaries, combined with an unstable atmosphere, led to an isolated severe thunderstorm over north central Missouri, during the afternoon hours of May 30, 2013. There were a couple of reports of damaging winds and one report of flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Several outflow boundaries, combined with an unstable atmosphere, led to an isolated severe thunderstorm over north central Missouri, during the afternoon hours of May 30, 2013. There were a couple of reports of damaging winds and one report of flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at May 30, 11:44 AM CST, 1 hour 36 minutes earlier.
Area forecast discussion, May 30, 11:44 AM CST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1244 PM CDT Thu May 30 2013
.MESOSCALE DISCUSSION...
Issued at 1240 PM CDT THU MAY 30 2013
Latest satellite imagery shows clouds have broken up in southern and
eastern zones with southeasterly winds that are backed to the
southeast and beginning to gust. This stronger and backed surface flow
will support a tornado risk if cells can develop ahead of the line of
storms moving through the southwestern portions of the forecast area.
There also appears to be more marginal tornado risk with cells
embedded within the line of storms. Shear is very strong and
supportive of storm organization and short-range models show a nice
looping hodograph in our southeast. Instability may be limited but
should still be in the 1000 to as much as 2000 J/kg with very low
LCLs which will enhance the tornado risk. Otherwise, the biggest
threat from these storms will be from damaging winds and to a lesser
extent hail.
&&
.SHORT TERM...(Today through Friday)
Issued at 351 AM CDT THU MAY 30 2013
Early morning water vapor imagery showed a broad mid-upper level
cyclone over NE Wyoming, with an increasingly defined negative tilt
trough extending southeast through the High Plains. Ahead of these
features, a very chaotic scenario has unfolded across a broad warm
sector, with at least a half dozen quasi-linear MCSs of various
spatial scales and intensities having evolved across the central and
southern Plains over the past 12 to 18 hours. These systems have
effectively overturned a very large portion of the ambient air mass
across much of the central Plains and lower Missouri River valley
region. Regional radar imagery trends have shown a gradual merging of
MCSs stretching from south central KS into the western Ozarks,
marking the now northern extent of the deeper instability and
moisture along the nose of the LLJ. Although these linked complexes
are sub-severe and lack robust lead convection, their orientation
relative to local shear vectors has led to rather prolific stratiform
regions which have been responsible for the bulk of local
precipitation. All in all, a very challenging short term forecast as
the near term evolution of convection to the southwest will dictate
the overall forecast for today.
Have largely discounted most model solutions, which have poorly
represented convection over the past 24 hours. Think the southeast
momentum of the srn KS MCS will gradually cease as a surface low
begins to lift NE from the OK Panhandle over the next several hours.
This feature, coupled with increasing large scale ascent ahead of the
negative tilt mid-level trough axis, should allow this MCS to
gradually develop a more easterly trend, with stratiform rain
spreading well north into the CWA this morning. Nonetheless, rainfall
efficiency will be muted by weak instability over all but the far srn
CWA. While some convective elements may eventually be advected
northeast into central/NE MO, have (good) concerns that QPF amounts
over northern MO may be limited to a few tenths of an inch for today.
Other than far NW MO, expect region to remain generally overcast
through the day with intermittent precipitation. Will continue to
forecast temperatures well below MOS guidance thinking that low-mid
70s will be the norm, except for NW MO which may see upper 70s with
some afternoon breaks. Agree with SPC Day 1 outlook caveats regarding
severe convection. Although shear values are supportive, lack of
insolation will mute instability for today and eliminate any local
severe threat. However, conditions due become more favorable after
midnight as strong low level warm advection returns along the LLJ
once the effects of subsidence wane in the wake of initial upper
trough passage.
For tonight, expect vigorous convective development to occur across
eastern KS and western MO toward 06Z and spread eastward overnight
into Friday morning. An axis of training and potentially very heavy
precipitation will likely become established across the southern half
of the CWA, gradually settling south of the region by Friday evening
from cold pool effects and a secondary mid level trough pivoting
around the upper cyclone.
While the exact placement and timing of features is still far from
certain, model trends echo personal forecast thoughts that the
overall threat for flash flooding over the CWA may be the inverse of
the flash flood watch that was previously in effect -- as
ascent/instability/high moisture content appear to be better
juxtaposed across the southern half of the CWA for the next 48 hours.
Flooding (mainly river/areal) still remains a significant ongoing
concern across the northern CWA and *any* additional rainfall will
further aggravate that scenario. However, with the potential for 2-4
inches of rain across the southern half of the CWA today through
Friday evening, have expanded the flood watch into these areas.
Bookbinder
.LONG TERM...(Saturday through Wednesday)
Issued at 351 AM CDT THU MAY 30 2013
Saturday-Sunday: The region is in store for an absolutely beautiful
weekend, with temperatures either side of 70 degrees, light winds,
and low humidity. Sunday will be a touch cooler than Saturday as a
secondary boundary rotates through the CWA and there may be a slight
increase in strato-cu over the eastern zones.
Monday-Wednesday: Dry conditions will continue through Monday as
minor ridging moves across the region. Unfortunately, mid-level
flow will begin to turn zonal by Monday night with surface
cyclogenesis over the Oklahoma panhandle region. Low-mid level warm
advection will commence late Monday night and intensify Tuesday as a
shortwave moves across the Plains. Scattered showers and
thunderstorms will develop Tuesday and linger into Wednesday morning
as a larger upper trough moves across the Northern Plains.
Thursday-Friday: Models begin to diverge by the end of next week
with just how fast the aforementioned upper trough will move east
leading to the potential for increased rain chances into next
weekend.
Regardless of solution, temperatures will range near seasonal normal
values for much of the upcoming week.
&&
.AVIATION...(For the 18Z TAFS through 18Z Friday Afternoon)
Issued at 1240 PM CDT THU MAY 30 2013
Ongoing convective system is moving east of the terminals and will
continue to slide east through the next few hours. This will result
in decreasing rainfall and thunderstorm chances for the terminals
through the near term portion of the forecast. Initially, a secondary
line of storms was moving through eastern Kansas. So did include a
TSRA group from 19-20Z to account for this. But latest trends have
diminished this convection as it moves into the rain cooled air and
subsidence region of the ongoing MCS. So this short group will likely
need to be removed. There looks to be a gap in any thunderstorm
activity once the current convection moves out. But there is a chance
for additional development late this evening or tonight, around
midnight or so, so have included another mention of storms. It's
difficult to find a time through the remainder of the forecast when
there isn't a chance for storms so have maintained the VCTS group
through the remainder of the forecast.
&&
.HYDROLOGY...
Issued at 351 AM CDT THU MAY 30 2013
* Flood watch expanded southward to include the remainder of the CWA.
* Excessive rainfall generally not anticipated across nrn MO/NE KS,
but watch remains in effect due to ongoing river/areal flooding
that could be further aggravated by /any/ additional precipitation.
* Greatest heavy rainfall threat today across far southern CWA, and
then along and south of a STJ-IRK line for late tonight through
Friday. Widespread 2-4" of rain possible across west central and
central MO.
IMPORTANT NOTE: I wanted to highlight an important issue regarding
specific river site forecasts available on the AHPS pages through
weather.gov/kc or water.weather.gov websites, as well as the forecast
stages in the ongoing river flood warnings. Please note that these
stage forecasts ONLY take into account 24 hours of forecast
precipitation in addition to what has already been observed. Thus,
current forecasts are only using rainfall forecasts valid through 7PM
or 1AM tomorrow depending on when they were generated. As such, many
of the river forecasts show crests occurring over the next 24 hours,
followed by steady or rapid falls below flood stage. Given the
expectation of widespread heavy rainfall later tonight and Friday,
subsequent crests meeting or exceeding current forecast stages are
likely to occur.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...FLASH FLOOD WATCH through Friday evening FOR KSZ025-057-060-
102>105.
MO...FLASH FLOOD WATCH through Friday evening FOR MOZ001>008-011>017-
020>025-028>033-037>040-043>046-053-054.
&&
MESOSCALE...CDB
SHORT TERM...Bookbinder
LONG TERM...Dux
AVIATION...CDB
HYDROLOGY...BookbinderHazardous weather outlook, May 30, 12:03 PM CST, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
103 PM CDT THU MAY 30 2013
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-311130-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
103 PM CDT THU MAY 30 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE OUTLOOK AREA
THROUGH FRIDAY EVENING. THE FOCUS FOR THE HEAVIEST RAINFALL WILL BE
ACROSS AREAS GENERALLY SOUTH OF THE MISSOURI THROUGH FRIDAY
EVENING. BUT RECENT HEAVY RAINFALL HAS SATURATED SOILS ACROSS THE
AREA AND ANY ADDITIONAL HEAVY RAINS MAY LEAD TO FLASH FLOODING.
THERE IS ALSO A SLIGHT RISK OF SEVERE WEATHER THIS AFTERNOON AND
EVENING...MAINLY ALONG AND EAST OF A CLINTON TO MOBERLY LINE. THE
MAIN THREATS WITH ANY OF THESE STORMS WOULD BE FROM DAMAGING WINDS...
BUT STRONG LOW LEVEL WINDS WILL SUPPORT A BRIEF TORNADO RISK EARLY
THIS AFTERNOON. LARGE HAIL IS ALSO POSSIBLE IN THE STRONGEST STORMS.
LATER TONIGHT...AN UNSTABLE AIRMASS IS EXPECTED TO SPREAD BACK INTO
THE REGION. CONDITIONS MAY BECOME FAVORABLE FOR RAPID THUNDERSTORM
DEVELOPMENT ACROSS EASTERN KANSAS INTO WEST CENTRAL MISSOURI AROUND
MIDNIGHT. THESE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND
DAMAGING WINDS...ALONG WITH TORRENTIAL RAINFALL.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THUNDERSTORMS ARE LIKELY TO BE ONGOING FRIDAY MORNING...WITH THE
HEAVIEST ACTIVITY LIKELY ALONG AND SOUTH OF A ST. JOSEPH TO
KIRKSVILLE LINE. VERY HEAVY RAINFALL AND SOME POTENTIAL FOR SEVERE
WEATHER EXISTS ACROSS THIS REGION THROUGHOUT THE DAY...WITH THE
POTENTIAL FOR TWO TO FOUR INCHES OF RAIN ACROSS CENTRAL PORTIONS OF
MISSOURI AND EASTERN KANSAS...INCLUDING THE KANSAS CITY AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED EARLY THIS AFTERNOON AND AGAIN
OVERNIGHT. IN ADDITION...RAINFALL MEASUREMENTS... AS WELL AS OBSERVED
FLOODING REPORTS... ARE GREATLY APPRECIATED.
CDB
In the hours before
Special weather statement, May 30, 11:33 AM CST, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1233 PM CDT THU MAY 30 2013
MOZ043>045-053-054-301815-
BATES MO-CASS MO-HENRY MO-JOHNSON MO-PETTIS MO-
1233 PM CDT THU MAY 30 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PETTIS COUNTY IN
CENTRAL MISSOURI...AND SOUTHERN JOHNSON...HENRY...SOUTHEASTERN CASS
AND BATES COUNTIES IN WEST CENTRAL MISSOURI UNTIL 115 PM CDT...
AT 1229 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HARRISONVILLE TO
PRESCOTT...AND MOVING EAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
ADRIAN...GARDEN CITY...BUTLER...RICH HILL...HOLDEN...CLINTON...
WHITEMAN AIR FORCE BASE...WINDSOR...ARCHIE...EAST LYNNE...
CREIGHTON...URICH...CHILHOWEE...MONTROSE...LEETON...DEEPWATER...
CALHOUN...FOSTER...PASSAIC AND GUNN CITY.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3811 9462 3871 9437 3874 9346 3851 9346
3851 9351 3820 9352 3821 9404 3806 9406
3806 9461
TIME...MOT...LOC 1733Z 273DEG 26KT 3863 9430 3805 9460
AEPSpecial weather statement, May 30, 12:22 PM CST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
122 PM CDT THU MAY 30 2013
MOZ044-045-054-301900-
HENRY MO-JOHNSON MO-PETTIS MO-
122 PM CDT THU MAY 30 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PETTIS COUNTY IN CENTRAL
MISSOURI...AND SOUTHEASTERN JOHNSON AND HENRY COUNTIES IN WEST
CENTRAL MISSOURI UNTIL 200 PM CDT...
AT 121 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WARRENSBURG TO
MONTROSE...AND MOVING EAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
CLINTON...KNOB NOSTER...WHITEMAN AIR FORCE BASE...WINDSOR...
SEDALIA...LEETON...DEEPWATER...CALHOUN...LA MONTE...GREEN RIDGE...
SMITHTON...POST OAK...BROWNINGTON...COAL...TIGHTWAD AND SEDALIA
MEMORIAL ARPT.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3821 9400 3878 9378 3877 9306 3853 9307
3853 9329 3850 9329 3851 9351 3820 9352
TIME...MOT...LOC 1822Z 270DEG 31KT 3873 9371 3823 9389
AEPSpecial weather statement, May 30, 12:29 PM CST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
129 PM CDT THU MAY 30 2013
MOZ023>025-031>033-038>040-046-301915-
CARROLL MO-CHARITON MO-COOPER MO-HOWARD MO-LAFAYETTE MO-LINN
MO-LIVINGSTON MO-MACON MO-RANDOLPH MO-SALINE MO-
129 PM CDT THU MAY 30 2013
...SIGNIFICANT WEATHER ADVISORY FOR SALINE...HOWARD AND NORTHWESTERN
COOPER COUNTIES IN CENTRAL MISSOURI...AND WESTERN RANDOLPH...WESTERN
MACON...SOUTHEASTERN LIVINGSTON...LINN...CHARITON AND EASTERN CARROLL
COUNTIES IN NORTH CENTRAL MISSOURI...AND EASTERN LAFAYETTE COUNTY IN
WEST CENTRAL MISSOURI UNTIL 215 PM CDT...
AT 126 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LINNEUS TO
CONCORDIA...AND MOVING EAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
SWEET SPRINGS...BROOKFIELD...MARSHALL...MARCELINE...SLATER...
SALISBURY...GLASGOW...BOONVILLE...FAYETTE...LINNEUS...MALTA BEND...
LACLEDE...BRUNSWICK...BUCKLIN...KEYTESVILLE...CALLAO...BEVIER...
ARMSTRONG...NEW FRANKLIN AND SUMNER.
THIS WILL IMPACT
I-70 BETWEEN MILE MARKERS 56 AND 79.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3998 9248 3897 9262 3895 9364 3993 9337
TIME...MOT...LOC 1829Z 279DEG 37KT 3988 9323 3898 9350
AEP
Special weather statement, May 30, 1:14 PM CST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
214 PM CDT THU MAY 30 2013
MOZ039-044>046-054-301945-
COOPER MO-HENRY MO-JOHNSON MO-PETTIS MO-SALINE MO-
214 PM CDT THU MAY 30 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SALINE...PETTIS AND
COOPER COUNTIES IN CENTRAL MISSOURI...AND SOUTHEASTERN JOHNSON AND
NORTHEASTERN HENRY COUNTIES IN WEST CENTRAL MISSOURI UNTIL 245 PM
CDT...
AT 213 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES EAST OF
HOUSTONIA TO CALHOUN...AND MOVING EAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
SEDALIA...BOONVILLE...SMITHTON...PILOT GROVE...OTTERVILLE...
BUNCETON...SEDALIA MEMORIAL ARPT...CLIFTON CITY...LAMINE...PRAIRIE
HOME AND WOOLDRIDGE.
THIS WILL IMPACT
I-70 BETWEEN MILE MARKERS 77 AND 114.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3868 9262 3869 9305 3853 9307 3853 9329
3850 9329 3851 9351 3844 9351 3844 9364
3897 9339 3896 9254 3893 9250
TIME...MOT...LOC 1914Z 270DEG 37KT 3894 9323 3845 9353
AEPThunderstorm Wind, Adair
- When
- May 30, 1:20 PM CST
- Where
- Adair County, Kirksville
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 40.200, -92.580
Power poles and roof damage were reported across the south side of Kirksville. Numerous trees were also reported down, and a mobile home was blown onto Highway H. Thunderstorm wind gusts were estimated up to 70 mph.
Thunderstorm Wind, Adair
- When
- May 30, 1:32 PM CST
- Where
- Adair County, 1.74 mi SW of Sperry
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 40.260, -92.500
Numerous large tree limbs were broken and strewn about the yard. Thunderstorms were estimated up to 60 mph.
Flash Flood, Cooper
- When
- May 30, 3:34 PM CST to 9:34 PM CST
- Where
- Cooper County, 2.12 mi SE of Billingsville to 1.43 mi NNW of Lone Elm
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 38.880, -92.750
Water was reported across the intersection of Highway 87 and Highway Y.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Arkansas, May 30 to 31, 20137 deaths · 17 injured · $16 million · EF2 · 58 events
- Tornado and Flash Flooding in Missouri, May 30 to 31, 20132 deaths · 2 injured · $80,000 · EF1 · 61 events
- Tornadoes and Hail in Oklahoma, May 30, 2013$3.1 million · EF2 · 29 events
- Hail and Damaging Winds in Illinois, May 30, 20131 death · $6,000 · 1.25 in hail · 19 events
- Rip Current in Florida, May 30, 20131 death · 1 event
- Rip Current in Florida, May 30, 20131 death · 1 event
- Tornado and Flash Flooding in Arkansas, May 30 to 31, 2013$1.4 million · EF1 · 5 events
- Tornadoes and Hail in Iowa, May 30, 2013$125,000 · EF1 · 30 events
- Flash Flooding and Flood in Illinois, May 30 to 31, 2013$464,000 · 61 kt wind · 22 events
- Hail and Damaging Winds in Wisconsin, May 30, 2013$411,000 · 1 in hail · 19 events
- Tornadoes and Flood in Oklahoma, May 30, 2013$85,000 · EF0 · 46 events
- Hail and Damaging Winds in Kentucky, May 30, 20132 injured · $123,000 · 1 in hail · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 452383, 452386, 452380.